Skip to main content

Positive solutions for nonlinear fractional differential equations

Abstract

We study the existence and uniqueness of positive solutions of the nonlinear fractional differential equation

$$\begin{aligned} \left\{ \begin{array}{l} ^{C}D^{\alpha }x\left( t\right) =f(t,x(t))+^{C}D^{\alpha -1}g\left( t,x\left( t\right) \right) ,\ 0<t\le T,\\ x\left( 0\right) =\theta _{1}>0,\ x^{\prime }\left( 0\right) =\theta _{2}>0, \end{array} \right. \end{aligned}$$

where \(1<\alpha \le 2\). In the process we convert the given fractional differential equation into an equivalent integral equation. Then we construct appropriate mapping and employ Schauder fixed point theorem and the method of upper and lower solutions to show the existence of a positive solution of this equation. We also use the Banach fixed point theorem to show the existence of a unique positive solution. The results obtained here extend the work of Matar (AMUC 84(1):51–57, 2015 [7]). Finally, an example is given to illustrate our results.

This is a preview of subscription content, access via your institution.

References

  1. Bai, Z., Lü, H.: Positive solutions for boundary value problem of nonlinear fractional differential equation. J. Math. Anal. Appl. 311, 495–505 (2005)

    MathSciNet  Article  MATH  Google Scholar 

  2. Bai, Z.B., Qiu, T.T.: Existence of positive solution for singular fractional differential equation. Appl. Math. Comput. 215, 2761–2767 (2009)

    MathSciNet  MATH  Google Scholar 

  3. Delbosco, D., Rodino, L.: Existence and uniqueness for a nonlinear fractional differential equation. J. Math. Anal. Appl. 204, 609–625 (1996)

    MathSciNet  Article  MATH  Google Scholar 

  4. Kaufmann, E., Mboumi, E.: Positive solutions of a boundary value problem for a nonlinear fractional differential equation. Electron. J. Qual. Theory Differ. Equ. 3, 1–11 (2008)

    MathSciNet  Article  MATH  Google Scholar 

  5. Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and applications of fractional differential equations. Elsevier, Amsterdam (2006)

    MATH  Google Scholar 

  6. Kou, C., Zhou, H., Yan, Y.: Existence of solutions of initial value problems for nonlinear fractional differential equations on the half-axis. Nonlinear Anal. 74, 5975–5986 (2011)

    MathSciNet  Article  MATH  Google Scholar 

  7. Matar, M.: On existence of positive solution for initial value problem of nonlinear fractional differential equations of order \(1 < \alpha \le 2\). Acta Math. Univ. Comen. 84(1), 51–57 (2015)

  8. Miller, K.S., Ross, B.: An introduction to the fractional calculus and fractional differential equations. Wiley, New York (1993)

    MATH  Google Scholar 

  9. Podlubny, I.: Fractional differential equations. Academic Press, San Diego (1999)

    MATH  Google Scholar 

  10. Smart, D.R.: Fixed point theorems. Cambridge University Press, Cambridge (1980)

    MATH  Google Scholar 

  11. Wang, C., Wang, R., Wang, S., Yang, C.: Positive solution of singular boundary value problem for a nonlinear fractional differential equation. Bound. Value Probl. 2011, 1–12 (2011) (Art ID 297026)

  12. Wang, C., Zhang, H., Wang, S.: Positive solution of a nonlinear fractional differential equation involving Caputo derivative. Discret. Dyn. Nat. Soc. 2012, 1–16 (2012) (Art ID425408)

  13. Zhang, S.: Existence results of positive solutions to boundary value problem for fractional differential equation. Positivity 13(3), 583–599 (2009)

    MathSciNet  Article  MATH  Google Scholar 

  14. Zhang, S.: The existence of a positive solution for a fractional differential equation. J. Math. Anal. Appl. 252, 804–812 (2000)

    MathSciNet  Article  MATH  Google Scholar 

Download references

Acknowledgements

The authors gratefully acknowledge the reviewers for their helpful comments.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Abdelouaheb Ardjouni.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Boulares, H., Ardjouni, A. & Laskri, Y. Positive solutions for nonlinear fractional differential equations. Positivity 21, 1201–1212 (2017). https://doi.org/10.1007/s11117-016-0461-x

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11117-016-0461-x

Keywords

  • Fractional differential equations
  • Positive solutions
  • Upper and lower solutions
  • Existence
  • Uniqueness
  • Fixed point theorems

Mathematics Subject Classification

  • Primary 26A33
  • Secondary 34A12
  • 34G20